Alert archive / California / Small Craft Advisories in 2018

Small Craft Advisory 88, NWS Eureka, CA

October 19, 2018

NWS Eureka, CA issued this small craft advisory at Oct 19, 2018, 3:16 AM PDT. It took effect at Oct 19, 2018, 3:00 PM PDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Oct 19, 2018, 3:16 AM PDT (10:16 UTC)
In effect from
Oct 19, 2018, 3:00 PM PDT
Expired
Oct 20, 2018, 3:00 PM PDT
In force
24 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

235 
WHUS76 KEKA 191016
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
316 AM PDT Fri Oct 19 2018

PZZ470-475-191830-
/O.NEW.KEKA.SC.Y.0088.181019T2200Z-181020T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
316 AM PDT Fri Oct 19 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 
9 AM SATURDAY...

* WINDS...N 15 to 20 kt through tonight.

* WAVES...N building to 6 to 8 ft at 7 seconds by this afternoon
  and continuing through Saturday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
7 follow-up statements
053 
WHUS76 KEKA 191544
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
844 AM PDT Fri Oct 19 2018

PZZ470-475-192345-
/O.CON.KEKA.SC.Y.0088.181019T2200Z-181020T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
844 AM PDT Fri Oct 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 AM PDT SATURDAY...

* WINDS...N 15 to 20 kt through tonight.

* WAVES...N building to 6 to 8 ft at 7 seconds by this afternoon 
  and continuing through Saturday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
382 
WHUS76 KEKA 192348
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
448 PM PDT Fri Oct 19 2018

PZZ470-475-200800-
/O.CON.KEKA.SC.Y.0088.000000T0000Z-181020T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
448 PM PDT Fri Oct 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
SATURDAY...

* WINDS...N 15 to 20 kt through tonight, possible gusts to 30 kt.

* WAVES...N building to 6 to 8 ft at 7 seconds continuing through
  Saturday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
063 
WHUS76 KEKA 200333
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
833 PM PDT Fri Oct 19 2018

PZZ470-475-201145-
/O.CON.KEKA.SC.Y.0088.000000T0000Z-181020T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
833 PM PDT Fri Oct 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
SATURDAY...

* WINDS...N 15 to 25 kt through tonight, possible gusts to 30 kt.

* WAVES...N building to 6 to 8 ft at 6 to 7 seconds continuing 
  through Saturday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
462 
WHUS76 KEKA 201006
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
306 AM PDT Sat Oct 20 2018

PZZ470-475-201600-
/O.CON.KEKA.SC.Y.0088.000000T0000Z-181020T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
306 AM PDT Sat Oct 20 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM THIS 
MORNING...

* WINDS...N 10 to 20 kt with occasional gusts to 25 kt today. 
  Strongest winds in the extreme NW this morning.

* WAVES...N 6 to 8 ft at 6 to 7 seconds continuing through mid-
  morning with a NW swell of 4 to 6 ft at 12 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
026 
WHUS76 KEKA 201547
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
847 AM PDT Sat Oct 20 2018

PZZ470-475-201900-
/O.EXT.KEKA.SC.Y.0088.000000T0000Z-181020T1900Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
847 AM PDT Sat Oct 20 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT TODAY...

* WINDS...N 10 to 20 kt with occasional gusts to 25 kt today. 
  Strongest winds in the extreme NW this morning. 

* WAVES...N 6 to 8 ft at 6 to 8 seconds continuing through late 
  morning with a NW swell of 4 to 6 ft at 12 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
148 
WHUS76 KEKA 201851
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
1151 AM PDT Sat Oct 20 2018

PZZ470-475-202200-
/O.EXT.KEKA.SC.Y.0088.000000T0000Z-181020T2200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
1151 AM PDT Sat Oct 20 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WINDS...N 10 to 20 kt with occasional gusts to 25 kt today.
  Strongest winds in the NW waters through early afternoon. 

* WAVES...N 6 to 8 ft at 6 to 8 seconds continuing through early
  afternoon with a NW swell of 4 to 6 ft at 12 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
187 
WHUS76 KEKA 202154
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
254 PM PDT Sat Oct 20 2018

PZZ470-475-202300-
/O.EXP.KEKA.SC.Y.0088.000000T0000Z-181020T2200Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
254 PM PDT Sat Oct 20 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 18, 3:38 PM PDT, 11 hours 38 minutes earlier.

Area forecast discussion, Oct 18, 3:38 PM PDT, 11 hours 38 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
338 PM PDT Thu Oct 18 2018

.SYNOPSIS...High pressure will result in dry and warm afternoons
accompanied by chilly nights persisting into the weekend across
interior northwest California. Meanwhile, periods of low clouds
and cool temperatures are expected along the coast. Rain chances
will increase later on Tuesday as a cold front approaches.

&&

.DISCUSSION...A blocked upper-level pattern will keep stagnant
weather across northwest California through Sunday. The center of
an upper-level high will drift eastward across Oregon on Friday
and Saturday, resulting in warm air aloft above a steep subsidence
inversion. Easterly, offshore flow will be present over inland
areas, while a shallow marine layer keeps persistent cloudiness
along much of the coast. The dry air and clear skies will mean
another frosty night for the colder interior valleys, where a
Frost Advisory is in effect. Expect low temperatures Friday
morning to be very similar to this morning's readings.

The stratus has actually peeled back away from inland areas, but
many locations within a half mile of the Pacific continue to have
fog and low clouds this afternoon. With warming aloft under the
building upper high, would expect the marine layer to even be a
bit shallower tonight, with perhaps a bit less inland extent.
Friday there may be a little more sunshine away from the immediate
coast, while many beach locations remain cloudy. Northerly winds
may be a touch stronger at exposed coastal locations, but light
elsewhere once again. Friday night into Saturday morning will see
some locally enhanced easterly winds over upper slopes and ridges.
Heading into the weekend, the upper-level high will weaken,
resulting in cooling temperatures aloft, and inland high temps
slipping back closer to normal readings. Coastal clouds will
continue to be present this weekend, and while right now we are
forecasting some afternoon clearing, do not have much confidence
in that given the light wind flow both at the surface and aloft.

Model guidance continues to show a pattern change taking place
heading into next week. A cold upper trough is forecast to deepen
over the Gulf of Alaska, which will aid in breaking down the
upper ridge and kicking out a cut-off low to our south. A
shortwave trough and associated surface front are then forecast
to move east across the PAC NW during Tuesday. This wave appears
to weaken considerably, though may yield some light rain for
Del Norte and Humboldt Counties later on Tuesday or Tuesday night.
An upper-level high to the west of California will try to build a
bit, keep the bulk of the moisture directed near or north of Cape
Mendocino. Details regarding the strength of this high as will as
strength and timing of waves of low pressure tracking eastward
into the Pacific Northwest are yet to be resolved by the models,
and thus while the sensible weather looks damp mid to late next
week, just how damp remains uncertain. /AAD

&&

.AVIATION...Coast side a firmly entrenched stratus deck is
providing mainly mvfr cigs to near coast terminals this afternoon.
Only brief and local improvement is expected over the next few
hours before cigs and vsbys drop back to near ifr conditions which
should persist through the night. Interior sites should remain
vfr for much of the taf cycle with some localized mvfr or ifr vsby
and cigs during the hours just before sunrise across local
interior and coastal interior valleys.

&&

.MARINE...Light northerly winds will continue through the end of
the weekend as weak high pressure remains over the eastern Pacific.
A long period northwesterly swell, long period southerly swell, and
northerly wind chop will create the total sea state through the end
of the weekend. The dominant wave group will be the westerly swell
which will peak at 7 feet at around 15 seconds tonight and then
gradually subside through the weekend. Next week as a system
approaches the coast, southerly winds will develop and another
northwesterly swell will begin to impact the waters. /WCI/JT

&&

.FIRE WEATHER...Warm temperatures and low humidity values will
persist across the interior through the weekend. Winds will be
largely light and terrain-driven, but will tend east-northeasterly
over the exposed ridges and upper slopes in the thermal belt. This
will be especially true Friday night into Saturday morning, with
some local gusts up to 25 mph. Do not anticipate Red Flag
conditions, but will headline in the FWF. In the extended range,
rain chances will increase later Tuesday, especially north of
Mendocino county.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory from 1 AM to 9 AM PDT Friday for CAZ102-104-106-
     110-111.

NORTHWEST CALIFORNIA COASTAL WATERS...None.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Oct 18, 3:56 AM PDT, 23 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
356 AM PDT Thu Oct 18 2018

CAZ101-103-107>109-112-113-191100-
Coastal Del Norte-Northern Humboldt Coast-Northern Trinity-
Southern Trinity-Mendocino Coast-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
356 AM PDT Thu Oct 18 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ102-104>106-110-111-191100-
Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-
356 AM PDT Thu Oct 18 2018

...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Frost Advisory is currently in effect.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in California, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.